Library Header Image
LSE Research Online LSE Library Services

Efficient estimation of general dynamic models with a continuum of moment conditions

Carrasco, M., Chernov, Mikhail, Florens, Jean-Pierre and Ghysels, E. (2007) Efficient estimation of general dynamic models with a continuum of moment conditions. Journal of Econometrics, 140 (2). pp. 529-573. ISSN 0304-4076

Full text not available from this repository.
Identification Number: 10.1016/j.jeconom.2006.07.013


There are two difficulties with the implementation of the characteristic function-based estimators. First, the optimal instrument yielding the ML efficiency depends on the unknown probability density function. Second, the need to use a large set of moment conditions leads to the singularity of the covariance matrix. We resolve the two problems in the framework of GMM with a continuum of moment conditions. A new optimal instrument relies on the double indexing and, as a result, has a simple exponential form. The singularity problem is addressed via a penalization term. We introduce HAC-type estimators for non-Markov models. A simulated method of moments is proposed for non-analytical cases.

Item Type: Article
Official URL:
Additional Information: © 2007 Elsevier
Divisions: Finance
Subjects: H Social Sciences > HB Economic Theory
H Social Sciences > HG Finance
JEL classification: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C13 - Estimation
C - Mathematical and Quantitative Methods > C2 - Econometric Methods: Single Equation Models; Single Variables > C22 - Time-Series Models
G - Financial Economics > G1 - General Financial Markets > G12 - Asset Pricing; Trading volume; Bond Interest Rates
Sets: Departments > Finance
Collections > Economists Online
Date Deposited: 10 Nov 2011 10:14
Last Modified: 20 Apr 2021 23:08

Actions (login required)

View Item View Item